Askorel SR tablet: Each sustained release tablet contains Butamirate Citrate INN 50 mg.
Askorel syrup: Each 5 ml syrup contains Butamirate Citrate INN 7.5 mg.
Askorel paediatric drops: Each ml drop contains Butamirate Citrate INN 5 mg.
Butamirate Citrate belongs to the anti-cough medicines of central action. It exerts expectorant, moderate bronchodilating and anti-inflammatory action. Butamirate Citrate also increases the spirometery indexes and blood oxygenation. It is safe and non-sedating which is neither chemically nor pharmacologically related to opium alkaloids. The active metabolites of Butamirate Citrate have also antitussive action.
Askorel is indicated in acute cough of any etiology, suppression of pre-& post-operative cough in surgery & bronchoscopy and suppression of whooping cough.
Dosage & Administration
Dosage form Age Dose
SRTablet Adolescents over 12 years 1-2 tablets daily
Adults 2-3 tablets daily at 8-12 hoursinterval
Syrup Infants (2 months - 1 year) 1.5 ml four times daily
Infants (1 - 3 years) 2.5 ml four times daily
Children 3-5 years of age 7.5 ml three times daily
> 6 years and adults 15 ml three times daily
Paediatricdrops Infants (2 months - 1 year) 10 drops four times daily
Infants (1 - 3 years) 15 drops four times daily
Tolerance of Butamirate Citrate is good. Adverse reactions such as rash, nausea, diarrhea and vertigo have been observed in a few rare cases, resolving after dose reduction or treatment withdrawal.
Use in Pregnancy & Lactation
Butamirate Citrate should not be used during the first trimester of pregnancy. During the remainder of pregnancy, it can be used if indicated by a physician but with caution. As a general rule, for safety reasons, in the absence of data on elimination of the active substance in breast milk, the benefits of Butamirate Citrate administration during breast feeding should be carefully weighed against the risks.
Accidental overdose with Butamirate Citrate can cause the following symptoms: drowsiness, nausea, vomiting, diarrhea, loss of balance and hypotension. Standard emergency procedures should be followed: activated charcoal, saline laxatives and standard cardio-respiratory resuscitation.
Do not store above 30 0 C. Keep away from light and out of the reach of children.
Askorel SR tablet: Each box contains 3 Alu-Alu blister strips of 10 tablets.
Askorel syrup: Each box contains 1 PET bottle containing 100 ml Syrup & 20 ml measuring cup. Askorel pediatric drops: Each box contains 1 amber glass bottle containing 15 ml pediatric drops and one 1.25 ml dropper
Brand: Incepta Pharmaceuticals Ltd